Aa
A
A
A
Close
Pain Management Community
9.78k Members
Avatar universal

medication

I am taking Cymbalta for pain management, Due to back surgey spinal stenosis, will it cause headache and earringing?
3 Responses
604266 tn?1236358985
Cymbalta can have many side effects as with all medications. Have you read the pamphlet that came with your prescription from the pharamcy?

It's always a good idea to read the information the pharmacy includes with the medication so you are aware of what side effects are possible and what side effects may be something you need to contact your prescriber about.

But yes, Headaches can be a side effect of beginning the medication. Usually ear ringing is associated with stopping the medication but has been reported while beginning it also in some. If the ear ringing is troublesome which I'm guessing it may be you should visit the doctor as ear ringing can have many causes such as ear infection and may have just happened to coincide with your beginning the medication.

Ear ringing can also come along with headaches and dizziness. Best to keep your doctor up to date on any side effects that are interfering in daily activity and I imagine wasr ringing can be quite irritating.

You can also use the search option of the site at the top of the page to look up cymbalta side effects. Any threads made about Cymbalta side effects will come up and you may be able to find some good info.

I hope the cymbalta really helps support your pain management and the side effects disapate sooner rather than later.
Sometimes starting a new medication can take alot out of you with all the side effects that occur.
Good Luck

Amph
535089 tn?1400673519
Hello barbcat and welcome to Med Help:

Sorry to hear of the discomfort you are experiencing. I'm wondering why the Doctor is treating you with Cymbalta rather than the more classic drugs such as narcotics or NSAIDs. Cymbalta is one of twenty drugs currently being monitored by the FDA for it's side effects one of which is Urine Retention. Yes it can cause  headaches and ringing in the ears which is an unfortunate side effect. If it becomes bothersome, I would defenitly talk with your Doc about changing the Medication.

Other than depression, Cymbalta is more used in treating Fibromyalgia or Diabetic Neuropothy pain. It is not so widely used in chronic pain such as yours. The host of side effects it comes with is also a concern to me..Some of which include suicidal tendencys.

Be sure to read your medication guide and I would discuss the headaches and ringing of the ears right after the Holiday.

Med Help offers a forum by the name of "Ask the Pharmacist", this might be of some help to you also. Please take care and have a nice Thanksgiving,
Mollyrae
171791 tn?1358214381
I also take Cymbalta and have had surgery on back.  If I try to get off of it I hurt all over.  I dont have headaches but at first I had ringing in ears but no more.  I have been on it 2 yrs.  My mom takes it too for back pain and has no side effects.  I do not have any suicidal tendencies.  However meds affect people differently.  They are even studying it to give to alcoholic to help with getting them off the booze.  It releases feel good endorphines.  It might not be for you.  Take it a mth and see if your side effects go away.  Most times new meds make us feel different in the beginning so hang in there.
Have an Answer?
Top Pain Answerers
Avatar universal
st. louis, MO
317787 tn?1473358451
DC
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
Could it be something you ate? Lack of sleep? Here are 11 migraine triggers to look out for.
Find out if PRP therapy right for you.
Tips for preventing one of the most common types of knee injury.
Here are 10 ways to stop headaches before they start.
Tips and moves to ease backaches